Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 7(2); 2009 > Article
A Case of Acute Psychosis after Sibutramine Ingestion
Hyung-Min Kim, Seon-Hee Woo, Se-Min Choi, Byung-Hak So
Journal of The Korean Society of Clinical Toxicology 2009;7(2):176-179
DOI: https://doi.org/
Published online: December 31, 2009
  • 87 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, The Catholic University of Korea
2Department of Emergency Medicine, College of Medicine, The Catholic University of Korea
3Department of Emergency Medicine, College of Medicine, The Catholic University of Korea
4Department of Emergency Medicine, College of Medicine, The Catholic University of Korea

A 38-year-old woman was admitted to our hospital due to agitation, nausea, chest discomfort, tachycardia and hypertension 6h after ingesting approximately 60 capsules of sibutramine. The woman developed the clinical features of acute psychosis, including auditory hallucination, agitation and paranoid ideation, on day 2. No relevant changes were detected on the laboratory examinations or on the electrocardiogram throughout the period of hospitalization. She was treated with risperidone and benzodiazepine. The symptoms subsequently resolved completely with cessation of the provoking agent. The patient was discharged on day 7 and the follow-up revealed no sequelae for 5 months.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology